MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Model Number 4A5146
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the betadine swabs were upside down.The packaging had arrows at the top where it indicated peel to open.It was stated that the packages stand on the opposite end during storage and for opening.Customer stated that the foil package with betadine swabs were incorrectly placed which caused the betadine to leave the swab and run down the stick.When the customer tried to use the swab, the betadine was mostly dry.They must add betadine since it was necessary.This had happened very regularly in the last 4 cases they have received.Prior to these 4 cases this problem was rare but did happen.Per additional information received via sample form on 07dec2021, stated that the bard touchless catheter kit contains packages of povidone-iodine swab sticks.Sometimes all the shipments have these packages top-down from the indicated opening arrows (lot no.Ngfu0124).It was stated that when opened, the iodine runs down the stick, not on to the swabs to coat them for use.Customer stated that the next shipment containing (lot no.Ngfu5295), (lot no.Ngfv2674) about half of the packages were that way.Also, customer separately stated that the packages of swabs from the lot no.Ngfv2674 did not contain iodine, often the swabs did not contain enough to clean with.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the betadine swabs were upside down.The packaging had arrows at the top where it indicated peel to open.It was stated that the packages stand on the opposite end during storage and for opening.Customer stated that the foil package with betadine swabs were incorrectly placed which caused the betadine to leave the swab and run down the stick.When the customer tried to use the swab, the betadine was mostly dry.They must add betadine since it was necessary.This had happened very regularly in the last 4 cases they have received.Prior to these 4 cases this problem was rare but did happen.Per additional information received via sample form on (b)(6) 2021, stated that the bard touchless catheter kit contains packages of povidone-iodine swab sticks.Sometimes all the shipments have these packages top-down from the indicated opening arrows (lot no.Ngfu0124).It was stated that when opened, the iodine runs down the stick, not on to the swabs to coat them for use.Customer stated that the next shipment containing (lot no.Ngfu5295), (lot no.Ngfv2674) about half of the packages were that way.Also, customer separately stated that the packages of swabs from the lot no.Ngfv2674 did not contain iodine, often the swabs did not contain enough to clean with.
 
Additional Manufacturer Narrative
The reported event was inconclusive.It is unknown whether the device had met relevant specifications.The product was not used for patient treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned photo sample noted one opened (with original packaging), 3 povidone-iodine swabsticks.Visual inspection of the photo sample noted iodine on the 3 swabsticks.The reported event is inconclusive; base off the photo sample showing the 3 swabsticks coated with povidone-iodine.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The investigation is concluded, and no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: 1.Open kit and remove contents.2.The gloves are not necessary to maintain aseptic conditions during the procedure.The gloves are for the operator's protection.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs provided.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag." correction: g h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
VINYL URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13048993
Report Number1018233-2021-08239
Device Sequence Number17121611
Product Code FCM
UDI-Device Identifier00801741046438
UDI-Public(01)00801741046438
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number4A5146
Device Catalogue Number4A5146
Device Lot NumberNGFV2674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite